I've been taking Effexor xr [37.5mg] for about a week now, and the first three to four days of taking it i didn't feel any symptoms. I recently have been having trouble sleeping where as before i took the medicine i never had any problems sleeping. I just feel very restless, my body is very uncomfortable, its like i have so much energy locked up inside of me but I'm extremely tired at the same time. I was just wondering if these symptoms will eventually go away after taking the medicine for a bit longer.. or does my body just need to adjust to taking the medicine ?!?!?!
I have GAD (generalized anxiety disorder) and was prescribed Effexor XR for this condition. I also know some other people that take Effexor XR. You are (I assume) just starting on a dose that will build up slowly. I have heard of and experienced excessive sweating at night while taking the Effexor. It is a pretty powerful med, and it may take you a while to get used to. If you feel that your negative side effects outweigh your positive effects, you may want to ask your doc about trying something else.
I was on Effexor XR for a while. While I was on it I did experience what you are talking about, plus my legs ached. I went to the dr. and they prescribed restless leg syndrom (syndrome) meds. I had finally had enough and "told" (not something I would normally do) the dr. that I couldn't take the Effexor anymore he took me off of it. All I can offer is my own experience and say that I would definetly talk to the dr. about it.
thanks for this thread Jen, my doctor prescribed Effexor yesterday and the more I read about it, the more I just dont want to go that way. Buspar did the same thing for me years back, I just felt like i was trading the anxiety/panic for a whole new set of problems with the side effects I was having, though I know others have taken it with no side effects. I dont know, maybe its just a trial and error to find the right one for the right person, but after reading everyone's say so on Effexor, I'm just really hesitant to begin that
Some new developments on Effexor... regular Effexor has gone generic! I was shocked to get my prescription for my minimum copay! Only downside - no generic Effexor XR. Today's my first day on the regular Effexor, so I'll let everyone know how it goes. One thing I heard today that I hadn't heard before: Effexor withdrawl (withdrawal)/weaning symptoms can be severe enough to land you in the hospital. Yikes! I love the med, it really helps me, and I will probably be on it for at least a year, but it gives me worries for the future when I'm ready to come off the med.
I'll just quickly add my name to the list of folks who couldn't tolerate Effexor. I was on it about 4 weeks and found myself thinking thoughts of death, which is just NOT me, and I could not make myself stop. That was when I went back to the doc for another stab at a different med. We're just all so different..........but after giving a med a decent trial period, which will also vary among us as to what a "decent trial period" is, and you're not comfortable, go back to your doc. Meds, like life............sheesh, sometimes you gotta kiss a lot of frogs............
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.